MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5991520
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic ventral hernia repair on (b)(6) 2023, the surgeon needed a larger sized mesh during the case and when the or nurse realized the ventralight st w/ echo 2 had an expiration date of 28-may-2023, informed the surgeon; however, the surgeon wanted to use the mesh anyways and implanted the mesh.It was reported that there was no damage to the sterile packaging and there was no additional medical or surgical intervention.
 
Additional Manufacturer Narrative
As reported, an expired ventralight st mesh was implanted using echo 2 ps into the patient.The expiration date is located on multiple layers of the packaging.This event is confirmed as a use related error, with no malfunction of the device.To date, this is the only reported complaint for this manufacturing lot.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.H3 other text : not returned - remains implanted.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17293363
Report Number1213643-2023-00256
Device Sequence Number4109522
Product Code FTL
UDI-Device Identifier00801741131004
UDI-Public(01)00801741131004
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Catalogue Number5991520
Device Lot NumberHUGT1518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown